MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146151B1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product final inspection tested at (b)(6) medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up report will be submitted.
 
Event or Problem Description
Event description: please provide a brief summary of the event that includes any additional details that you have not already provided: dialysis catheter exchange was procedure, they advanced the wire through old catheter, then removed old catheter.Placed new catheter over that wire.When catheter was secured in body they went to remove wire and it fractured approximately halfway down the wire shaft.At that point they tried to snare wire out but couldn't.Patient was transferred to outside facility where wire was successfully removed endovascular method.Unknown outside location at this time.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: attempted to remove wire per normal procedure.What is the next course of action?: n/a.Patient present at time of event?: yes.Patient complications: additional intervention required.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: wire couldn't be removed and patient transferred to outside facility to handle.Medical or surgical interventions: outside facility removed wire.Patient admitted to hospital beyond the standard of care: unknown.Patient outcome: fully recovered.Reason for unsuccessful procedure: wire was left in patient and patient was transferred to outside facility.Was the patient sedated when the procedure was cancelled?: yes.What is the anatomical location of the lesion being treated? dialysis catheter placement so wire is venous through svc into right atrium.When during the procedure did the device fracture (unpacking, preparation, introduction, use, removal, packaging for shipment, etc)? during removal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
Event description: please provide a brief summary of the event that includes any additional details that you have not already provided: dialysis catheter exchange was procedure - they advance wire through old catheter, then removed old catheter.Placed new catheter over that wire.When catheter was secured in body they went to remove wire and it fractured approximately halfway down the wire shaft.At that point they tried to snare wire out but couldn't.Patient was transferred to outside facility where wire was successfully removed endovascular method.Unknown outside location at this time.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: attempted to remove wire per normal procedure what is the next course of action?: patient present at time of event?: yes.Patient complications: additional intervention required.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: wire couldn't be removed and patient transferred to outside facility to handle.Medical or surgical interventions: outside facility removed wire.Patient admitted to hospital beyond the standard of care: unknown.Patient outcome: fully recovered.Reason for unsuccessful procedure: wire was left in patient and patient was transferred to outside facility.Was the patient sedated when the procedure was cancelled?: yes.What is the anatomical location of the lesion being treated? dialysis catheter placement so wire is venous through svc into right atrium when during the procedure did the device fracture (unpacking, preparation, introduction, use, removal, packaging for shipment, etc)? during removal.
 
Additional Manufacturer Narrative
Section d4: expiration date on initial report 9680001-2022-00001 was incorrect.Correct expiration date: august 5, 2024.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key13283257
Report Number9680001-2022-00001
Device Sequence Number4872660
Product Code DQX
UDI-Device Identifier08714729754695
UDI-Public08714729754695
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberM00146151B1
Device Catalogue Number46-151B
Device Lot NumberJRZ6551507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown